IBS w/ ovulation

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sophieWVU
Regular Member


Date Joined Dec 2005
Total Posts : 85
   Posted 3/31/2006 9:14 AM (GMT -7)   
I know a lot of us girls experience IBS symptoms depending on the monthly cycle.  I get problems around the time I ovulate.  I notice pain in my lower stomach, especially on the sides and C is inevitable, no matter what I eat, drink, exercise, etc.  It almost feels like things are hardening up.  I noticed this before I started the pill and after I got off of it.  It happens every month at the same time.  I don't want back on the pill b/c it hurts my sex drive.  Anyone experience this and is there anything I can do to help prevent it?

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 3/31/2006 9:46 AM (GMT -7)   
I used to get some constipated before my period.

There are lots and lots of different pills and different BC methods. If you've had a negative side affect from one pill, try another. I take Depo Provera injections which keeps me from ovulating and having a period all together, so I don't seem to go through the hormonal fluctuations that most of the others here do, and so my gut problems seem to stay pretty consistent (which is good because I was never regular before, so I could be enjoying surprise periods and surprise gut problems both). I have never had any side affects from it, be they sexual or weight-related. But some people do experience weight gain with Depo (but that can happen with any BC). And there is some evidence that long-term usage of it may result in bone density loss, but no one knows how long "long-term" is or if every woman is even affected. It's not been out long enough to know anything for certain. Me, I'm all but doomed to osteoporisis anyways because of genetics, but I am a bit on the heavy side and I like to walk and weight-bearing exercise is supposed to be better than calcium supplements for your bones, so I'm either in the clear or doomed anyways and don't look for the medicine to affect me one way or the other. My quality of life, right now, is better served by not having the unpredictable periods and changes in my bowel function.

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 3/31/2006 10:21 AM (GMT -7)   

NuvaRing NuvaRing NuvaRing!

Sorry, I just love this relatively new method of birth control.  I've been using it for about two years after several years on the pill.  It's a once-monthly vaginal ring that you insert, leave in for 3 weeks, and take out for one week before putting a new one in.  Lose dose of hormones and I've never had any side effects whatsoever from it.  They have a website, nuvaring.com, where you can learn more about it.

A lot of women do experience more gut problems with ovulation.  I've never really been constipated so I can't give you much advice there but maybe start increasing your fluid and fiber intake around the days you ovulate; might get things moving faster.


dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 3/31/2006 10:52 AM (GMT -7)   
Sarita said...

NuvaRing NuvaRing NuvaRing!

Sorry, I just love this relatively new method of birth control.

Ditto to that!!! Thats JMHO though tongue
Hugs, Des
Co-Moderator ~ IBS Forum
 
~My reality check bounced
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 
 


sophieWVU
Regular Member


Date Joined Dec 2005
Total Posts : 85
   Posted 3/31/2006 11:36 AM (GMT -7)   
I was thinking about the nuvaring b/c the sexual side effects with the pill are really noticable for me.  You don't get any of the hormonal side effects with the ring?  That would be great b/c I'm not a fan of condoms (sure by boyfriend isn't either!).   Thanks!

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 3/31/2006 12:23 PM (GMT -7)   
The reason that I couldn't take the pill is because I couldn't tolerate the side effects, not even with the smallest dose of estrogen. I was nauseas and vomiting and headaches all the time and the doctor told me to wait a couple of months to let my body get used to it but it never did. She then put me on the Nuvaring and I have not had any side effects at all with it. (now remember everyone is different) No sexual side effects, no headaches, no nausea. In fact I forget its even there so I rely on my little digital hourglass reminder that came with my starter ring.  It fits into a space in and up (sorry if too graphic for some) so your bf should not notice it at all.


Hugs, Des
Co-Moderator ~ IBS Forum
 
~My reality check bounced
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:07 AM (GMT -7)
There are a total of 2,736,257 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
147 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, rockyfords, Stetsonva, lavendar


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer